MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-16
Medical Device Problem Codes Material Frayed (1262); Material Deformation (2976); Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the pipeline failed to open distally.In addition, the distal tip end appeared rod-like and frayed.Resistance was encountered during advancement.The patient was undergoing surgery for treatment of an unruptured saccular aneurysm located in the left internal carotid artery c6 s egment.The landing zone artery size measured 3.9 mm distally and 4.9 mm proximally.It was noted that the patient¿s vessel tortuosity was minimal.It was reported that treatment with a flow diverter stent alone was selected.After the phenom 27 stent catheter was positioned appr opriately, a ped2-500-16 flow diverter stent was selected based on vessel measurements.During delivery, no significant resistance was encountered.After the stent was positioned, deployment was initiated at the distal m1 segment of the middle cerebral artery.App roximately 7 mm of the stent was deployed; however, the distal tip end appeared rod-like and did not open.Attempts including forward advancement and retraction, as well as resheathing and redeployment, were performed, but the distal tip end remained unopened.The stent was resheathed again, and the stent catheter was advanced as a unit.The stent was then repositioned to the distal m1 segment and redeployed.At this time, increased resistance was noted during advancement, and the distal tip end appeared frayed, with suboptimal subsequent opening.Therefore, the stent was completely resheathed and removed from the body.Another ped2-500-16 stent was selected and deployed.The stent opened well after deployment, with good apposition at both the proximal and distal ends.The guidewire formed a loop, and stent massage was performed without issue.Final anteroposterior and lateral angiography showed satisfactory results, and the procedure was concluded.Dual antiplatelet therapy (dapt) was administered.The pru level was 160.Post-procedure angiography demonstrated that the parent artery and distal vessels were patent.The pipeline device was not used for an off-label indication.The pipeline and all accessory devices were prepared in accordance with the instructions for use (ifu).The pipeline was not positioned within a bend.More than 50% of the pipeline had been deployed at the time it failed to open, and the device was resheathed more than two times.No patient symptoms were reported.Ancillary devices include a phenom 27 stent catheter.
 
Event or Problem Description
Additional information was received that the resistance was not very obvious.The catheter was prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.The reported statement of "rod-like" was clarified that it refers to the failure to open.The causes or contributing factors for the failure to open were not identified.The causes or contributing factors for the resistance were not identified.The causes or contributing factors for the braid damage were not identified.
 
Additional Manufacturer Narrative
B5: additional information added to event summary.H3: analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24579666
Report Number2029214-2026-00413
Device Sequence Number18730990
Product Code OUT
UDI-Device Identifier00763000284701
UDI-Public(01)00763000284701(17)280814(10)D058302
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-16
Device Catalogue NumberPED2-500-16
Device Lot NumberD058302
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2026
Supplement Date Received by Manufacturer03/19/2026
04/17/2026
Initial Report FDA Received Date03/12/2026
Supplement Report FDA Received Date04/13/2026
05/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexFemale